MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. MESH ¿ COMPOSIX L/P; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. MESH ¿ COMPOSIX L/P; SURGICAL MESH
Catalog Number 0134450
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Hernia (2240); Obstruction/Occlusion (2422)
Type of Reportable Event Serious Injury
Event or Problem Description
Attorney alleges that the patient was implanted with a bard/davol composix l/p.It is alleged that on (b)(6) 2021, the patient was implanted with the product in the course of an incisional hernia repair surgery.It is alleged that further to the implantation with the product, the patient has suffered the development of chronic pain, inflammation, swelling, bowel obstruction, gastrointestinal malfunction, hernia recurrence and further reparative surgery will be required.It is also alleged that the patient has continued to suffer from chronic pain, inflammation, swelling, bowel obstruction, gastrointestinal malfunction, hernia recurrence.It is alleged that the patient has suffered injuries, losses, and damages resulting from numerous defects in the product that create an unreasonably high risk of injury with severe permanent adverse health consequences.It is alleged that the patient experienced severe pain and suffering, including chronic pain.The patient has been treated with a course of hospitalization, diagnostic imaging, revision surgery, serum testing, antibiotics, analgesics.Attorney alleges that the patient will require further invasive repair surgery, physiotherapy, rehabilitation, and will continue to require other medical care.Attorney also alleged that the device was defective.The patient was also implanted with an unspecified bard mesh (bard flat mesh) and a claim of adverse patient outcome has been made against the device.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient including permanent injury, hernia recurrence, bowel obstruction, chronic pain subsequent surgical intervention.The instructions-for-use (ifu) supplied with the device lists recurrence of hernia and inflammation as possible complications.A review of the manufacturing records was performed and found that the lot was manufactured to specification.This emdr represents the bard/davol composix l/p mesh (device #1).An additional emdr was submitted to represent the bard mesh (bard flat mesh) (device #2).Should additional information be provided, a supplemental emdr will be submitted.
 
Event or Problem Description
Attorney alleges that the patient was implanted with a bard/davol composix l/p.It is alleged that on (b)(6) 2010, the patient was implanted with the product in the course of an incisional hernia repair surgery.It is alleged that further to the implantation with the product, the patient has suffered the development of chronic pain, inflammation, swelling, bowel obstruction, gastrointestinal malfunction, hernia recurrence and further reparative surgery will be required.It is also alleged that the patient has continued to suffer from chronic pain, inflammation, swelling, bowel obstruction, gastrointestinal malfunction, hernia recurrence.It is alleged that the patient has suffered injuries, losses, and damages resulting from numerous defects in the product that create an unreasonably high risk of injury with severe permanent adverse health consequences.It is alleged that the patient experienced severe pain and suffering, including chronic pain.The patient has been treated with a course of hospitalization, diagnostic imaging, revision surgery, serum testing, antibiotics, analgesics.Attorney alleges that the patient will require further invasive repair surgery, physiotherapy, rehabilitation, and will continue to require other medical care.Attorney also alleged that the device was defective.Note: the patient was also implanted with an unspecified bard mesh (bard flat mesh) and a claim of adverse patient outcome has been made against the device.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient including permanent injury, hernia recurrence, bowel obstruction, chronic pain subsequent surgical intervention.The instructions-for-use (ifu) supplied with the device lists recurrence of hernia and inflammation as possible complications.A review of the manufacturing records was performed and found that the lot was manufactured to specification.This emdr represents the bard/davol composix l/p mesh (device #1).An additional emdr was submitted to represent the bard mesh (bard flat mesh) (device #2).Addendum: h.11: this is an addendum to the initial emdr (1213643-2021-08411).This supplemental emdr is submitted to correct the implant date in the event description.Should additional information be provided, a supplemental emdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.

Brand Name
MESH ¿ COMPOSIX L/P
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key12733580
Report Number1213643-2021-08411
Device Sequence Number19202398
Product Code FTL
UDI-Device Identifier00801741031267
UDI-Public(01)00801741031267
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K061754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2015
Device Catalogue Number0134450
Device Lot NumberHUTK0917
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/13/2021
Supplement Date Received by Manufacturer11/17/2021
Initial Report FDA Received Date11/01/2021
Supplement Report FDA Received Date11/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/23/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Disability; Required Intervention;
Patient Age53 YR
Patient SexMale